Georgia, 2019Hail and Damaging Wind in Georgia, April 6, 2019
April 6, 2019 · NWS JAX · 2 events in 2 counties and zones
A surface front lingering over south Georgia and active sea breezes triggered afternoon thunderstorms over an unstable airmass. A passing mid level short wave trough enhance convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface front lingering over south Georgia and active sea breezes triggered afternoon thunderstorms over an unstable airmass. A passing mid level short wave trough enhance convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 6, 8:15 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 6, 8:15 AM EST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
915 AM EDT Sat Apr 6 2019
.UPDATE...Stationary front over central Ga just north of the
Altamaha River and weak upper trough moving across the area is
producing scattered showers this morning. Expect trough to push
offshore this afternoon with the continued chance of scattered
showers/storms over se Ga in vicinity of frontal boundary...and
near the St. Johns River basin as the east coast seabreeze front
moves inland. Warm and humid conditions today with temperatures
reaching the mid 80s inland.
&&
.AVIATION...VFR ceilings today with scattered showers...and
isolated thunderstorms this afternoon. Light south to southeast
winds will increase and become southeast to east after 17z as
seabreeze moves inland.
&&
.MARINE...Light southeast to east winds today with sea heights 2
to 3 feet. Scattered showers and isolated thunderstorms possible.
Rip Currents: Moderate risk this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 80 63 86 64 / 60 40 40 20
SSI 74 64 76 65 / 30 30 20 10
JAX 83 65 85 65 / 30 20 30 10
SGJ 80 66 81 65 / 30 30 20 10
GNV 86 65 88 65 / 10 20 40 10
OCF 86 66 89 65 / 20 20 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Zibura/McGinnis/
In the hours before
Special weather statement, Apr 6, 10:27 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1127 AM EDT Sat Apr 6 2019
GAZ132-133-061600-
Coffee GA-Jeff Davis GA-
1127 AM EDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COFFEE AND
SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL NOON EDT...
* At 1126 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles north of Broxton, moving
southeast at 10 mph.
* Winds in excess of 40 mph possible with this storm.
* Locations impacted include...
Pridgen, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3173 8266 3164 8300 3178 8300 3179 8297
3178 8292 3179 8290 3178 8289 3178 8287
3182 8284 3181 8282 3184 8278 3185 8279
3186 8277 3186 8276 3188 8274
TIME...MOT...LOC 1526Z 301DEG 11KT 3179 8290
ZIBURASpecial weather statement, Apr 6, 11:02 AM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1202 PM EDT Sat Apr 6 2019
GAZ132-133-061630-
Coffee GA-Jeff Davis GA-
1202 PM EDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE AND SOUTHWESTERN
JEFF DAVIS COUNTIES UNTIL 1230 PM EDT...
* At 1201 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Broxton, moving southeast at 15
mph.
* Winds in excess of 40 mph possible with this storm along with
heavy downpours.
* Locations impacted include...
Broxton, West Green and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3163 8297 3178 8270 3173 8255 3154 8282
TIME...MOT...LOC 1601Z 300DEG 12KT 3167 8284
ZIBURA
Special weather statement, Apr 6, 11:46 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1246 PM EDT Sat Apr 6 2019
GAZ132-134-135-061730-
Bacon GA-Appling GA-Coffee GA-
1246 PM EDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COFFEE...NORTHERN
BACON AND WEST CENTRAL APPLING COUNTIES UNTIL 130 PM EDT...
* At 1246 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near West Green, or 12 miles east of
Broxton, moving southeast at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Alma, West Green and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3160 8279 3167 8266 3167 8243 3158 8230
3149 8241
TIME...MOT...LOC 1646Z 293DEG 12KT 3163 8267
ZIBURASpecial weather statement, Apr 6, 12:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
130 PM EDT Sat Apr 6 2019
GAZ134-061815-
Bacon GA-
130 PM EDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACON COUNTY UNTIL 215 PM
EDT...
* At 130 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Alma, moving southeast at 20
mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Alma and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3156 8225 3142 8241 3152 8259 3164 8242
TIME...MOT...LOC 1730Z 306DEG 19KT 3154 8247
ZIBURA
Thunderstorm Wind, Bacon
- When
- April 6, 12:30 PM EST
- Where
- Bacon County, 8.48 mi NNW of Sessoms Station
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.640, -82.610
Trees were blown down and a roof of a shelter was torn off in the 1600 block of Wolfpitt Church Road.
Hail, Glynn
- When
- April 6, 4:27 PM EST
- Where
- Glynn County, 1.9 mi ENE of Pyles Marsh
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.140, -81.470
Nickel to dime size hail was reported in Brunswick.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Louisiana, April 6 to 7, 20191 death · $29,000 · 1.5 in hail · 8 events
- Tornadoes and Hail in Texas, April 6 to 7, 2019$369,000 · EF1 · 31 events
- Flash Flooding and Hail in Mississippi, April 6 to 9, 2019$417,000 · 2 in hail · 43 events
- Flash Flooding and Hail in Texas, April 6 to 7, 2019$113,000 · 1.75 in hail · 31 events
- Flooding in Minnesota, April 6 to 30, 2019$315,000 · 7 events
- Hail and Lightning Strikes in Texas, April 6, 2019$80,000 · 4 in hail · 11 events
- Tornadoes and Flood in Texas, April 6 to 8, 2019$30,000 · EF0 · 15 events
- Tornadoes and Hail in Alabama, April 6 to 8, 2019EF1 · 10 events
- Flash Flooding and Hail in Louisiana, April 6, 20192 in hail · 8 events
- Flooding in Iowa, April 6 to 30, 20198 events
- Hail and Damaging Wind in Florida, April 6, 20191.75 in hail · 8 events
- Hail in Nebraska, April 6 to 7, 20191 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808735, 808734.